Follow
Share

Mom thinks I painted her walls and is very mad at me ..she is trying to walk unassisted, just absolutely no telling her any different..I gave her nite meds which includes seroquel, amitriptyline, and attivan...Thx for any suggestions

This question has been closed for answers. Ask a New Question.
Jeanne yes Mom is having both ..she believes people has done things and seeing things ,and seeing people..its amazing how seems like the meds basically knock her out one nite and not phase her the next..Thx for ur suggestions and replys
Helpful Answer (0)
Report

My mother, in a NH, 89, parkinsons, strokes and dementia,, has recently acquired a phantom cat. It sleeps on her bed and she needs to get it a litter box. A couple of days ago there was chicken for supper so she cut some up and went to put it on the floor for "the cat" and over she went, wheelchair and all. Ten stitches to close her arm and a dressing where she whacked her chin later, she's bound and determined that the cat is real.

When I visited she didn't know right then where the cat was and I suggested it had gone outside for a bit as it was a lovely day. Her meds haven't changed, she's skin and bone and eats next to nothing. After her last stroke last fall she was returned to the NH deemed palliative and the doc said it was only a matter of time, nothing more could be done for her..

I'd been thinking about taking Lucy, my youngest cat, who is very sweet and calm, to visit but I'm not sure if that won't make the obsession/hallucinations worse.

The doctor is a nurse practitioner who comes once a week and I will try to meet with her when she's there today.
Helpful Answer (1)
Report

First, have you discussed the hallucinations with her doctor?

Next, are these hallucinations (things she sees) or delusions (things she thinks)? For example if she says "I see a strange man painting in my room! Get him out!" that would indicate an hallucination -- seeing something that isn't there. If she says "I know you painted my room and I hate it!" that is probably a delusion -- something she thinks not based on reality.

Both are equally difficult for caregivers to cope with. I only bring it up because it might help to think about which it is or if it is both before you discuss it with her doctor.

Hallucinations can be a part of dementia. It depends on what type of dementia as to when they occur. My husband had hallucinations in the very beginning. Captain's mother had them at the end. They can also be reactions to drugs.

Finally, try not to argue with her about these hallucinations or delusions. Try to simply acknowledge her feelings and comfort her. "Oh Mom, I am so sorry you do not like your room color. You've always had good taste and you deserve to enjoy your room. How about if we go out and find some pretty pillows to perk it up? The thrift store had a lot the last time I was there." You don't have to admit to paining her room -- just sympathize with her and offer a solution if you can.Then try to change the subject.

About all you can do when someone with dementia can't remember or doesn't accept that they need help walking is keep a very close eye on them. Do you have help?

Dementia sucks.
Helpful Answer (0)
Report

She has been on these meds for awhile..we just got back from er. No uti lab work is good no medical reason to keep her. So we r home and she is still hallucinating ..this is pure hell...dementia sucks
Helpful Answer (0)
Report

Hallucinations can be a side effect of amitriptyline, Ativan and Seroquel.

Were these prescribed by a doctor, and if so, are they given in the dosages prescribed?

There are a number of answers posted under your profile, but there's nothing to indicate what conditions your mother experiences, so I'm unable to tell if there are for a specific condition or conditions.

It does seem to me like a lot of meds that can cause hallucinations. How long has she been on this particular combination?
Helpful Answer (1)
Report

if shes that delirius she probably doesnt have long to live . my mom only had that extreme of hallucinations for 60 days before she passed away .
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.